Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What is the cause and treatment for stomach infections in an infant?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 631 Questions
Question
Hello Sir, my daughter is 2 month old (67 days).she is suffering with loose motion with greenish colour and vomiting from last 3 weeks after breast feeding. Vommiting has started after starting the medication.Her birth weight was 2.34.She loose her weight 200g within 4 days after giving the antibiotic.Doctor gave her Walamycin,zincolife syrup,vitazyme drops.Is it safe? what is the reason for this green stool? her weight was 3.5 kg yesterday?

We had stopped giving valamycin for one day and loose motion got heavy and while contacting the physician he informed us to continue the antibiotic, and informed us stopping of antibiotic before completion of the course period will be harmful for the baby.
Posted Fri, 8 Aug 2014 in Child Health
 
 
Answered by Dr. Omprakash Ashokrao Deshmukh 52 minutes later
Brief Answer:
continue with the treatment.

Detailed Answer:
Thanks for the query.
I would suggest you to continue with the treatment given by your doctor.
Though most of the stomach infections in the infants are viral you have to complete antibiotics once it is started to avoid resistance.
Do not worry about side effects they are very rare and includes nausea, skin rash, allergy.

For vomiting you can give granisetron or motinorm after consulting with your treating doctor.

Also you can try probiotics like sporlac or eugi XXXXXXX once a day in mother's milk.

Weight may be reduced due to dehydration, it will be recovered once loose motion and vomiting settles.

And coming to your last query, Green stool may be A food sensitivity, Side effects of medication, Your baby's feeding routine, A stomach bug.
Not giving the hind milk may also be the reason.

Hope i helped you.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor